Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 361, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Oct 19, 2004, 7:26 PM CDT for Breckinridge County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2004, 7:26 PM CDT (00:26 UTC)
- Expired
- Oct 19, 2004, 8:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Breckinridge County, KY
The radar
The Louisville radar (KLVX), 57 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 200026
SVRLMK
KYC027-200100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
726 PM CDT TUE OCT 19 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY
* UNTIL 800 PM CDT
* AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 13 MILES WEST OF HARDINSBURG...OR ABOUT 57 MILES
NORTH OF BOWLING GREEN...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLOVERPORT BY 745 PM CDT
THE NORTHWESTERN HALF OF BRECKINRIDGE COUNTY HAS THE HIGHEST
POTENTIAL FOR SEEING LARGE HAIL WITH THIS STORM.
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3761 8664 3783 8667 3787 8660 3792 8659
3793 8650 3804 8651 3780 8617 3761 8628
3757 8636 3758 8646 3763 8653 3759 8654
3760 8657 3757 8661
$$
XXVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 1:45 PM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Oct 19, 1:45 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION...AMENDED NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT TUE OCT 19 2004 SHORT TERM:(TONIGHT THROUGH FRIDAY AFTERNOON) FAIRLY EXTENSIVE LOW CLOUD COVER TO THE NORTH OF THE OHIO RIVER AS WEAK STATIONARY FRONT STARTS TO MOVE SWRD AGAIN. WI LAST OF SERIES OF SHORT WAVES EXITING REGION AND MID LEVEL RIDGING TAKING PLACE...THE COOLER AIR AND LOW CLOUDINESS SHOULD DROP SOUTHWARD ACROSS MUCH OF FA TONIGHT INTO WED MRNG AND THEN S OF ENTIRE FA DURING DAY ON WED. MOIST AND SOMEWHAT UNSTABLE AIR IN PLACE AHEAD OF THE FRONTAL SYS. WI SOME CLEARING SWRN FA...WI GO WI 20 TO 30 PCT POPS N AND 50 PCT POPS ACROS SRN FA. THEN NO PCPN FOR REST OF SHORT TERM. FOR THE NEXT 24 TO 48 HOURS THE MIX OF CLOUDS WILL BE THE MAIN FCST CONCERN...MORE CLOUDS WILL GIVE COOLER MAX TEMPS AND LESS CHANCE OF NIGHTTIME FOG. PREFER MAV TEMP TRENDS FOR SHORT TERM...BUT WILL HAVE TO MAKE SOME ADJUSTMENTS FOR COORDINATION WITH SURROUNDING OFFICES. IN THE EXTENDED...(FRIDAY NIGHT THROUGH TUESDAY) FOR FRIDAY NIGHT...THE LOWER OHIO VALLEY WILL BE IN UNDER A PROGRESSIVE UPPER AIR RIDGE...WHICH WILL BE IN BETWEEN A STRONG UPPER AIR DISTURBANCE EJECTING FROM THE ROCKIES...AND A CUTOFF LOW OFF THE MID-ATLANTIC. AS THE AXIS OF SURFACE HIGH PRESSURE MOVES EAST OF OUR AREA AND LOW PRESSURE DEEPENS...SOUTH WINDS WILL INCREASE FRIDAY NIGHT. A COLD FRONT WILL CROSS THE REGION SATURDAY AS LOW PRESSURE DEEPENS AND MOVES WEST OF THE GREAT LAKES. WITH AMPLE MOISTURE RETURN EXPECTED...A GOOD CHANCE OF SHOWERS OR THUNDERSTORMS WILL ACCOMPANY THE FRONTAL PASSAGE. DRIER AIR WILL ARRIVE SUNDAY AS HIGH PRESSURE BUILDS ACROSS THE REGION. PARTLY CLOUDY SKIES AND NEAR SEASONABLE TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Oct 19, 3:10 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 410 PM EDT TUE OCT 19 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200800- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALF-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-PERRY- RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 410 PM EDT TUE OCT 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP DURING THE EVENING HOURS. A FEW STORMS MAY PRODUCE CLOUD TO GROUND LIGHTNING, GUSTY WINDS, AND SOME SMALL HAIL, BUT THE MAIN THREAT WOULD BE FROM HEAVY RAINS WHICH COULD PRODUCE SOME LOCALIZED MINOR FLOODING GIVEN HOW SATURATED THE GROUND IS NOW. PATCHES OF FOG ARE FORECAST TO DEVELOP AFTER MIDNIGHT, LASTING UNTIL AT LEAST 8 AM WEDNESDAY MORNING. VISIBILITIES MAY DROP TO ONE QUARTER MILE IN SPOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. XXV
In the hours before
Local storm report, Oct 19, 1:46 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 PM EDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL LOUISVILLE 38.22N 85.74W
10/18/2004 0.75 INCH JEFFERSON KY NWS EMPLOYEE
&&
WAIDLEYLocal storm report, Oct 19, 2:15 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL TAYLORSVILLE 38.03N 85.34W
10/18/2004 0.88 INCH SPENCER KY LAW ENFORCEMENT
NICKEL SIZE HAIL
&&Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.